AIMS Mathematics, 2021, 6(1): 304-313. doi: 10.3934/math.2021019.

Research article

Export file:


  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text


  • Citation Only
  • Citation and Abstract

Computing $\mu$-values for LTI Systems

1 Department of Chemical Engineering, Massachusetts Institute of Technology, Cambridge, MA 02139, USA
2 Department of Mathematics, Sukkur IBA University, 65200, Sukkur-Pakistan
3 Department of Mathematics and General Sciences, Prince Sultan University, Riyadh 12435, Saudi Arabia

In this article we consider certain linear time-varying control systems and investigate their stability using structured singular values ($\mu$-values). We use the low rank ordinary differential equations based methodology to compute the lower bounds for $\mu$-values. The inner-outer algorithm computes the local extremizer of an admissible perturbation and adjusts the desired perturbation level. Further, we present a comparison of our results via the well-known MATLAB routine mussv which is available in MATLAB control toolbox.
  Article Metrics

Keywords eigenvalues; singular values; structured singular values; low rank ODE’s

Citation: Mutti-Ur Rehman, Jehad Alzabut, Javed Hussain Brohi. Computing $\mu$-values for LTI Systems. AIMS Mathematics, 2021, 6(1): 304-313. doi: 10.3934/math.2021019


  • 1. B. Zhou, G. B. Cai, G. R. Duan, Stabilisation of time-varying linear systems via Lyapunov differential equations, Int. J. Control, 86 (2013), 332-347.
  • 2. Z. D. Sun, A robust stabilizing law for switched linear systems, Int. J. Control, 77 (2004), 389-398.
  • 3. C. J. Harris, J. F. Miles, Stability of linear systems: some aspects of kinematic similarity, Switzerland: Academic Press, 1980.
  • 4. J. C. Doyle, B. A. Francis, A. R. Tannenbaum, Feedback control theory, New York: Dover Publications, 2009.
  • 5. J. Doyle, Analysis of feedback systems with structured uncertainties, IET. Control Theory A., 129 (1982), 242-250.
  • 6. Ph. Mullhaupt, D. Buccieri, D. Bonvin, A numerical sufficiency test for the asymptotic stability of linear time-varying systems, Automatica, 43 (2007), 631-638.
  • 7. B. Zhou, On asymptotic stability of linear time-varying systems, Automatica, 68 (2016). 266-276.
  • 8. N. P. Van Der Aa, H. G. Ter Morsche, R. R. M. Mattheij, Computation of eigenvalue and eigenvector derivatives for a general complex-valued eigensystem, Electron J. Linear Al., 16 (2007), 1-10.
  • 9. A. Packard, J. Doyle, The complex structured singular value, Automatica, 29 (1993), 71-109.
  • 10. T. G. Wright, L. N. Trefethen, 2002. Available from: Software available at
  • 11. N. Guglielmi, M. Rehman, D. Kressner, A novel iterative method to approximate structured singular values, SIAM J. Matrix Anal. A., 38 (1993), 361-386.


Reader Comments

your name: *   your email: *  

© 2021 the Author(s), licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (

Download full text in PDF

Export Citation

Copyright © AIMS Press All Rights Reserved